Format

Send to

Choose Destination
Allergy Asthma Immunol Res. 2013 Nov;5(6):415-7. doi: 10.4168/aair.2013.5.6.415. Epub 2013 Jul 2.

A case of sulfasalazine-induced hypersensitivity syndrome confirmed by enzyme-linked immunospot assay.

Author information

1
Faculty of Medicine, Chulalongkorn University, Bangkok, Thailand.

Abstract

A 24-year-old male with a history of spondyloarthropathy presented with high fever, cervical lymphadenopathy and generalized maculopapular rash. He was treated with prednisolone for chronic uveitis before being switched to sulfasalazine 3 weeks prior to admission. Laboratory findings revealed marked leukocytosis with frequent atypical lymphocytes. Sulfasalazine was discontinued and the etiology of mononucleosis syndrome explored. During admission, he developed acalculous cholecystitis and hypotension. All symptoms quickly improved following administration of systemic corticosteroids. The investigation for infectious mononucleosis yielded negative results and a diagnosis of sulfasalazine-induced hypersensitivity syndrome was confirmed using enzyme-linked immunospot assays.

KEYWORDS:

Drug hypersensitivity; enzyme-linked immunospot assay; sulfasalazine

Supplemental Content

Full text links

Icon for The Korean Academy of Asthma, Allergy and Clinical Immunology; The Korean Academy of Pediatric Allergy and Respiratory Disease Icon for PubMed Central
Loading ...
Support Center